I don’t know what’s going on ? - Pernicious Anaemi...

Pernicious Anaemia Society
22,363 members15,784 posts

I don’t know what’s going on ?

Andypandy30
Andypandy30

Please you good people . I went for my 4 weekly injection on Wednesday past and for the first time ever in receiving it at my docs surgery I waited for the sting and the usual twinge in the muscle but I didn’t get it . Since then iv been feeling very low and dizzy with tingling and weakness in legs again . I have an important event to go to and u really don’t feel well enough . I have been doing so well on the 4 weekly and I make sure and take my iron . Vit d and folic acid .i actually feel very paranoid that she may have not given it to me correctly . It seemed to be very quick . And I don’t look so I don’t even know if I got the amount from the ampoule I gave her . This was a stand in nurse as the usual one was on holidays . I feel so anxious and exhausted . I still haven’t got over my fear of needles but I think I need to . I have the things I need . I just have been feeling ok and hadn’t thought I needed to until now x

22 Replies
oldestnewest

Needed to self inject I meant x

Is it possible that as you didn’t get the usual sting that you’re mind is possibly making you feel it hasn’t worked? I’ve been SI for a couple of months now and still get the occasional symptom like dizziness and exhaustion but I understand it can take many months to start feeling ‘normal’ again. Not much help, I know but please, try not to feel anxious. I try to think positive when I feel low and often it helps to change my attitude towards things. I really hope you start to feel better but if you can get the confidence to try it, maybe give the SI a try before your important event.

Andypandy30
Andypandy30
in reply to SuSan78

I appreciate that . I am a bit paranoid as it was so quick . This surgery have always been tough on me as I complained a lot and fought for my health . The receptionist went In just prior to the injection as it was a stand in nurse . Overthinking a lot . But I do usually feel better . Just haven’t felt right since the week prior to i njection but held out as I knew I’d be getting it . I’m still terrified of si iv tried and made a mess of it . I’m on my own and I panic if I take a reaction to it . My vit d levels are still low on the stexerate 1000iu daily . Iv been trying to get the sun . I haven’t felt these symptoms in a while . Thank u for reply x

Hi Andypandy , couldn’t you have a b12 jab from a revive clinic before your next jab in 4 weeks ? You could watch you tube on how to SI b12 and practice injecting on an orange . Sub cut SI with small fine needle , ? It’s difficult to find courage when need,e phobic but achievable , best of luck . P.s , I used to love Andy pandy when I was a kid 😂

I definitely couldn’t wait until then . I’m going to have to try again with the orange . The symptoms I have are the same ones I had previous to being changed from 3 monthly regime to 4 weekly . And they were working fine . I started walking again and haven’t felt the exhaustion . How often do u all self inject ?

SuSan78
SuSan78
in reply to Andypandy30

I started my SI every day for 2 weeks then went to every other day. I then tried once a week but found I was tired again so now on twice a week. I’m still very new to SI so I’m keeping a diary of my mood etc and when I feel I’m not improving anymore I’ll try once a week again. From reading through the posts on here I think everyone is different though.

Andypandy30
Andypandy30
in reply to SuSan78

Thank u . That is such a good idea about the diary . I know I felt great when I first got loading doses I want to feel like that again .?.

Have you had your folate levels (and other B vitamins) checked? You’ll need to make sure they’re in a good range for the B12 to work.

Vit d low and iron . It could be this ?

When my Dr does the injection I don't feel anything but when the nurse does it it stings and hurts like hell ... So I think it depends on the way the individual does it, the location and also if the ampoule is warmed before injecting this reduces the sting massively! Also if they use a sterile wipe on your skin before injecting that makes it sting more too

I'm not sure UK surgeries are keeping B12 at the correct temperature in this heatwave. That would inactivate it.

melodie
melodie
in reply to Frodo

yes Frodo very concerned about that, wonder if there's a way of testing the vit B12 for those of us who have just ordered a batch from Germany

Frodo
Frodo
in reply to melodie

I don't know how it can be tested. Just feeling that it isn't working isn't really a test. There must be a way though!

Lise42
Lise42
in reply to Frodo

Sorry if I am being stupid, but what temperature should the B12 be kept at?? I have literally taken delivery of some B12 today from Amazon.de and I couldn't see any information about temperature; all I could see was that it should be kept out of direct sunlight... However it has been a while since I studied German so I may have missed something important!!!

Frodo
Frodo
in reply to Lise42

20 - 25 C is what I've just read. Out of sunlight but not refrigerated.

Lise42
Lise42
in reply to Frodo

Thank you, Frodo... So where best to store it in this weather?? :(

melodie
melodie
in reply to Frodo

What, not even in the fridge? Crumbs. Mine went from heatwave to fridge. So I might as well throw away the whole lot?

Frodo
Frodo
in reply to melodie

I really don't know, I expect fridge is better than heat. I can't find further information. Most info stops at 'room temperature'!

melodie
melodie
in reply to Lise42

Me too, two deliveries in fact. 25 Centigrade is the temp at which B vets deactivate. Don’t much fancy injecting something that’s at best useless and at worst toxic into myself. Bad enough as it already.

I never thought of that Frodo !

Cherylclaire
CherylclaireForum Support

I think that the stinging is when some B12 is left on needle tip (when checking air bubbles are out) and so is felt on needle entering epidermis. Believe fbirder has warned about that previously.

I think paranoia and anxiety are probably fairly common B12 symptoms- I remember thinking about the nurses that "they aren't really doing it" because when I was having injections in the back of my arm, I didn't feel them at all for months -and obviously couldn't see them doing it. Recently told one of the nurses about this and we had a laugh about it. Now I do feel them, although they don't hurt- except sometimes when I do them as I'm not very good at it!

I also think that now and again for some unknown reason, I administer an injection that appears to do no good at all, and then feel that I'm having to wait for the next one just to feel okay. This does not happen frequently for me, but I have noticed it, and believe others on here have commented on the subject of random "duff ones"! Could be a minor regression.....an internal blip, if you like.

...and that's quite enough thinking for one day !

Thank you Cherylclaire x

You may also like...